# SDR 95ZZZX4358

- Difficulty date: August 3, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8108V
- Make and model: Piper PA-32R-301T
- Aircraft serial: 32R8029008
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Clamp
- Part number: LW120935
- Condition: Loose
- Location: Nr 5 Cyl Exh
- Part time: 969 hours
- Stage of operation: CL
- Nature of condition: A
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, EXHAUST GASES MELTED FINS ON NR 5 CYLINDER AND CAUSED ENGINE FIRE.  FIRE SPREAD THROUGH FORWARD BAGGAGE AREA AND INTO COCKPIT.  AIRCRAFT WAS LANDED SAFELY AND FIRE EXTINGUISHED.  'V' BAND COUPLING FOR EXHAUST CONNECTION AT NR 5 CYLINDER WAS FOUND LOOSE.  PART CAUSING FIRE WAS NOT SAFETIED PER RECOMMENDATIONS FROM MANUFACTURERS.  REF:  PIPER SB NR 884.
